Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 40, NWS Tulsa, OK

April 2, 202510 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 2, 2025, 8:43 AM CDT for 10 counties in Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2025, 8:43 AM CDT (13:43 UTC)
Expired
Apr 2, 2025, 9:10 AM CDT
In force
27 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adair County, OK, Cherokee County, OK, Haskell County, OK, Latimer County, OK, LeFlore County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK, Pushmataha County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 94 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 2:46 AM CDTTornado WatchSPC6 hr
Apr 2, 5:20 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 1.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2025-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2025-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -422 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1621 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-422 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

063 
WUUS54 KTSA 021343
SVRTSA
OKC001-021-061-077-079-091-101-121-127-135-021430-
/O.NEW.KTSA.SV.W.0040.250402T1343Z-250402T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
843 AM CDT Wed Apr 2 2025

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  North central Pushmataha County in southeastern Oklahoma...
  Haskell County in southeastern Oklahoma...
  Eastern McIntosh County in southeastern Oklahoma...
  Sequoyah County in east central Oklahoma...
  Latimer County in southeastern Oklahoma...
  Southern Adair County in northeastern Oklahoma...
  Northwestern Le Flore County in southeastern Oklahoma...
  Southeastern Cherokee County in east central Oklahoma...
  Central Pittsburg County in southeastern Oklahoma...
  Eastern Muskogee County in east central Oklahoma...

* Until 930 AM CDT.

* At 843 AM CDT, severe thunderstorms were located along a line
  extending from 3 miles northeast of Greenleaf State Park to 5 miles
  south of Blanco, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Kanima...                         Brushy...
  Mcalester...                      Pittsburg...
  Whitefield...                     Panola...
  Pumpkin Center...                 Webbers Falls...
  Mc Curtain...                     Porum...
  Braggs...                         Haileyville...
  Gore...                           Lake Tenkiller State Park...
  Keefeton...                       Lequire...
  Gans...                           Bokoshe...
  Red Oak...                        Damon...

This includes Interstate 40 in Oklahoma between mile markers 269 and
316.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until noon CDT for northwestern
Arkansas...and southeastern, northeastern and east central Oklahoma.

&&

LAT...LON 3468 9588 3468 9598 3573 9525 3576 9449
      3566 9448 3468 9505 3459 9588
TIME...MOT...LOC 1343Z 243DEG 45KT 3565 9511 3467 9581 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
227 
WWUS54 KTSA 021410
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
910 AM CDT Wed Apr 2 2025

OKC001-021-061-077-079-091-101-121-127-135-021420-
/O.CAN.KTSA.SV.W.0040.000000T0000Z-250402T1430Z/
Pushmataha OK-Haskell OK-McIntosh OK-Sequoyah OK-Latimer OK-Adair OK-
Le Flore OK-Cherokee OK-Pittsburg OK-Muskogee OK-
910 AM CDT Wed Apr 2 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PUSHMATAHA...
HASKELL...EASTERN MCINTOSH...SEQUOYAH...LATIMER...SOUTHERN ADAIR...
NORTHWESTERN LE FLORE...SOUTHEASTERN CHEROKEE...CENTRAL PITTSBURG AND
EASTERN MUSKOGEE COUNTIES IS CANCELLED...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However, small hail and
gusty winds are still possible with these thunderstorms.

A Tornado Watch remains in effect until noon CDT for northwestern
Arkansas...and southeastern, northeastern and east central Oklahoma.

&&

LAT...LON 3468 9588 3468 9598 3573 9525 3576 9449
      3566 9448 3468 9505 3459 9588
TIME...MOT...LOC 1406Z 243DEG 45KT 3578 9478 3481 9549 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:06 AM CDT, 2 hours 37 minutes earlier. Its key messages:

  • Updated at 557 AM CDT Wed Apr 2 2025
  • Severe storm chances this morning into the afternoon.
  • At least limited severe potentials continue Thursday and Friday, mainly across SE OK and W-Central AR.
  • Rain chances continue through the weekend with heavy rain and flood potential increasing, especially across SE OK and W-Central AR.
Area forecast discussion, Apr 2, 6:06 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
606 AM CDT Wed Apr 2 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 557 AM CDT Wed Apr 2 2025

  - Severe storm chances this morning into the afternoon.

  - At least limited severe potentials continue Thursday and
    Friday, mainly across SE OK and W-Central AR.

  - Rain chances continue through the weekend with heavy rain and
    flood potential increasing, especially across SE OK and
    W-Central AR.

&&

.SHORT TERM...
(Today)
Issued at 251 AM CDT Wed Apr 2 2025

Warm, moist air continues to advect northward into eastern
Oklahoma and western Arkansas this morning thanks in part to gusty
southerly winds noted across the region. The main concern in the
near term is thunderstorm chances, including severe potential,
evolving over the next few hours and lasting throughout the
morning hours. A cold front currently draped across northwest
Oklahoma will advance eastward throughout the morning and interact
with the warm, moist airmass in place with dewpoints in the mid to
upper 60s over most of the area. At the same time, an upper level
jet streak associated with a shortwave trough is currently
ejecting out into the Plains as noted in water vapor imagery. High
res guidance continues to indicate that storms will break out
along the dryline/cool front over the next hour or two over
central Oklahoma as this source of lift intersects the
aforementioned boundaries. These storms would then advance
eastward into eastern Oklahoma and near the Tulsa metro area
around rush hour this morning. Uncertainties still exist to the
extent and strength of these storms as a substantial capping
inversion is still in place over the region, though slowly eroding
as low level moisture increases. Storms may remain elevated in
nature which would limit the tornado risk substantially. Still,
steep mid level lapse rates and strong deep layer shear would
support large to very large hail with any discrete storm. If any
storm can become surface based, then the tornado threat would
increase as well. Storms will likely become more linear as they
advance eastward, with the severe threat being maintained as the
line advances into a still highly unstable, highly sheared
environment.

Storms should clear the forecast area by early to mid afternoon as
the front advances well into Arkansas by this time frame. Clearing
skies and warming temperatures will follow into the afternoon
across eastern Oklahoma with breezy westerly winds common through
the afternoon.

Bowlan

&&

.LONG TERM...
(Tonight through Tuesday)
Issued at 251 AM CDT Wed Apr 2 2025

Another round of showers and thunderstorms is expected to develop
overnight tonight into Thursday as a warm front lifts back north
of the Red River and another shortwave trough moves through the
southwesterly flow aloft. The highest severe chances will stay
confined to southeast Oklahoma and west central Arkansas, south of
the boundary, where large hail will once again be a primary
threat. More isolated thunderstorms and showers are expected north
of the boundary into northeast Oklahoma and northwest Arkansas
through Thursday afternoon.

The cutoff upper trough will begin slowly advancing eastward
through the latter part of the week and into the weekend, with
strong southwest flow aloft continuing over the region through at
least Saturday. The threat will transition to more of a heavy
rain and flooding threat as we move into the weekend, especially
across southeast Oklahoma and west central Arkansas. Several
rounds of showers and thunderstorms are expected from Friday
through Sunday morning, focused along the stalled frontal boundary
meandering over the region. Continued moist advection along and
south of the boundary will bring unseasonably high PWAT values
into the region for several days. Efficient, heavy rainfall is
expected near the boundary, where upwards of 6-8 inches of rain
could fall locally by the time all is said and done on Sunday.
FLooding, both flash flooding and mainstem river flooding, will
likely become a concern across a portion of the area. A FLood
Watch will likely be needed in coming shifts as guidance hones in
on the area most likely to see the heaviest rainfall.

The trough axis finally shifts east of the region during the day
Sunday, with notably colder temperatures and drier air filtering
in behind the cold front for the first part of next week. Low
temperatures both Monday and Tuesday morning could approach
freezing values across the northern half of the forecast area. The
forecast looks to dry out through at least the first half of next
week, with primarily northwest flow aloft keeping temperatures
slow to warm through the week.

Bowlan

&&

.AVIATION...
(12Z TAFS)
Issued at 557 AM CDT Wed Apr 2 2025

Borderline VFR-MVFR ceilings will persist for all areas this
morning until a line of strong to severe storms moves through.
Storms are moving into KBVO now, and will impact Tulsa terminals
within the next hour, spreading to other terminals with the next
few hours. The most common impact will be strong gusty southerly
winds of 35-45 kts for most areas, shifting to southwest or west
behind the storms, as well as very heavy rain. Ceiling and
visibility reductions may also briefly occur with these storms.
Skies will clear later this morning and afternoon but ceilings
will redevelop from south to north Thursday morning with showers
and storms returning.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77  52  64  52 /  60  30  80  30
FSM   82  58  68  60 /  80  60 100  70
MLC   82  54  66  57 /  60  70  90  70
BVO   76  47  64  47 /  40  30  70  20
FYV   79  51  64  54 /  90  40  90  50
BYV   77  52  61  53 /  80  20  90  50
MKO   80  52  63  53 /  70  50  90  50
MIO   77  50  61  50 /  70  30  80  30
F10   79  51  63  53 /  60  50  90  60
HHW   79  58  71  61 /  80  80  90  90

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 10 AM CDT this morning for OKZ054>076.

AR...Wind Advisory until 10 AM CDT this morning for ARZ001-002-010-
     011-019-020-029.

&&

SHORT TERM...04
LONG TERM....04
AVIATION...06
Hazardous weather outlook, Apr 2, 3:30 AM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
330 AM CDT Wed Apr 2 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-022030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
330 AM CDT Wed Apr 2 2025

...SIGNIFICANT THREAT FOR SEVERE THUNDERSTORMS THIS MORNING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...This Morning.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Morning.

	AREA AT GREATEST RISK...Northeast Oklahoma.

SIGNIFICANT WINDS.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
The cold front will continue east through the day today with
severe weather potential continuing along and ahead of the front
into western Arkansas this morning through the early afternoon.
Strong wind shear and instability will support the potential for
significant severe weather including large hail, damaging winds,
and a few tornadoes. The severe storm potential is expected to
shift east of the region by early to mid afternoon, however
additional storms are likely to develop near the Red River late
Wednesday night as the front lifts back northward. A few severe
storms will be possible during this time frame along with locally
heavy rainfall.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SATURDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
SUNDAY...High Wind Potential.
MONDAY...No Hazards.
TUESDAY...No Hazards.

EXTENDED DISCUSSION...
The weather pattern remains favorable for multiple rounds of
heavy rain Thursday through Saturday especially from southeast
Oklahoma through northwest Arkansas. Expect both flash flooding
and main stem river flooding concerns to increase both Friday
and Saturday.

Rain chances will gradually end during the daytime Sunday, with
breezy northerly winds persisting through the afternoon.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Severe weather and flooding impacts are likely to impact
parts of eastern Oklahoma and northwest Arkansas now through the
weekend. Multiple periods of response may be required.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Apr 2, 6:11 AM CDT, 2 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
611 AM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 AM     Tornado          2 SW Pearsonia          36.78N 96.48W
04/02/2025                   Osage              OK   Official NWS Obs

            Debris signature observed from KINX.

&&
Local storm report, Apr 2, 7:05 AM CDT, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
705 AM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     Tornado          2 NNE Owasso            36.29N 95.85W
04/02/2025                   Tulsa              OK   NWS Employee

            Tornadic debris signature visible on radar
            near 96th and Garnett in Owasso. Tornado
            likely started further to the west-southwest
            of this location, and continued to the
            east-northeast. Reports of power flashes and
            other damage was noted by storm spotters.
            Additional information will be provided
            later.

&&
Local storm report, Apr 2, 7:19 AM CDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
719 AM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     Tornado          1 NW Owasso             36.28N 95.87W
04/02/2025                   Tulsa              OK   Amateur Radio

            Roof partially blown off at 86th and Mingo.
            Relayed via Slack. Radar showed a tornadic
            debris signature. Time estimated.

&&

KAH
Local storm report, Apr 2, 7:23 AM CDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
723 AM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 AM     Tornado          3 W Owasso              36.27N 95.90W
04/02/2025                   Tulsa              OK   Trained Spotter

            Roof damage. Trees and fences down. Location
            between 76th and 86th on Sheridan. Tornadic
            debris signature went across that location.
            Time estimated via radar.

&&

KAH
Local storm report, Apr 2, 8:23 AM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
823 AM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     Hail             7 WSW Skiatook          36.32N 96.11W
04/02/2025  E1.00 Inch       Osage              OK   Public

            Nickel to quarter size hail reported at Tall
            Chief Cove. Time estimated from radar.

&&

KAH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:16 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee44 min
Apr 2, 4:57 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee48 min
Apr 2, 4:58 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee47 min
Apr 2, 5:07 AM CDTTornado WarningTSAOsage23 min
Apr 2, 5:28 AM CDTTornado WarningTSAOsage, Washington16 min
Apr 2, 5:41 AM CDTSevere Thunderstorm WarningTSACraig, Creek, Nowata, Osage, Pawnee, Rogers and 2 more49 min
Apr 2, 6:00 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Tulsa45 min
Apr 2, 6:29 AM CDTSevere Thunderstorm WarningTSACraig, Creek, Mayes, Nowata, Osage, Ottawa and 4 more46 min
Apr 2, 6:39 AM CDTTornado WarningTSARogers, Tulsa25 min
Apr 2, 6:48 AM CDTSevere Thunderstorm WarningTSACreek, McIntosh, Muskogee, Okfuskee, Okmulgee, Tulsa and 1 more57 min
Apr 2, 7:12 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa, Rogers, Tulsa and 1 more63 min
Apr 2, 7:17 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Pittsburg43 min
Apr 2, 7:21 AM CDTSevere Thunderstorm WarningTSACherokee, Haskell, McIntosh, Mayes, Muskogee, Okfuskee and 4 more39 min
Apr 2, 7:58 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Muskogee and 2 more47 min
Apr 2, 7:59 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 4 more46 min
Apr 2, 8:35 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware40 min
Apr 2, 9:01 AM CDTSpecial Weather StatementTSAAdair29 min
Apr 2, 9:09 AM CDTSpecial Weather StatementTSAHaskell, Latimer, Sequoyah51 min
Apr 2, 9:28 AM CDTSpecial Weather StatementTSAAdair32 min
Apr 2, 9:57 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Sequoyah48 min
Apr 2, 10:18 AM CDTSpecial Weather StatementTSAAdair27 min
Apr 2, 10:30 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah45 min
Apr 2, 11:46 AM CDTSpecial Weather StatementTSALeFlore44 min
Apr 2, 12:21 PM CDTSpecial Weather StatementTSAChoctaw39 min
Apr 2, 12:57 PM CDTSpecial Weather StatementTSAChoctaw33 min
Apr 2, 1:27 PM CDTSpecial Weather StatementTSALeFlore48 min
Apr 2, 2:11 PM CDTFlood WatchTSAAdair, Cherokee, Choctaw, Delaware, Haskell, Latimer and 4 more3 days

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.